Thursday, December 10, 2009

Birth Control and Hair Loss

If the title of this post made your heart skip a beat...then we are on the same page. :-)

I have been on this natural journey for quite some time now. Maybe about 6-8 months ago I swtiched from Ortho Evra (the hormonal patch) to Loestrin (birth control pill). Well immediately I experienced side effects. As with most other methods of birth control that I have used, I experienced break through bleeding. In addition, I also became very moody and at times even depressed. I noticed over time that I went up a cup size and I also started to spread in my hip area. The man was LOVING this...but I was giving it the side eye. Well the bleeding stopped only to be replaced with terrible cramps. The increased "boobage" and "hippage" turned into all over weight...and although my stomach remained pretty much flat, I went from a 6-8 to a 10-12. Well I still tried to hang in there with it because an unplanned pregnancy would be worse.

Well I have experienced increased shedding for atleast the past 6 months. I initially went to weaves in an effort to discourage any further shedding and just leave my hair alone altogether. Well it was not until recently when I took my6 last weave down and I noticed how thin my hair had become. I then took to the internet to research the effects of weave on the hair. I could not understand how after years of wearing weaves, I was experiencing such thinning. My research did not yield many results.

Well I was also researching weightloss while on birth control. While researching this subject, I learned that many low estrogen birth control pills often cause the hair to thin. I was both elated and livid! Atleast I now know WHY my hair is coming out. I was upset because it took me this long to find out. So am I correct in assuming that birth control prevents pregnancy because it makes you FAT, BALD and CRAZY?!? Seems that way! LOL

At any rate, I am in another weave install (my third) and I am continuing to care for my hair under the weave. I have also stopped the use of hormonal birth control. In an effort to bounce back for the hair thinning as a result of birth control, I plan to implement new supplements into my diet. My new vitamin regime will be:
Fish Oil
MSM
Biotin
B Complex

When I take this install down I will take a picture and then I will compare it six months from now. Will these supplements help me restore my original thickness? Only time will tell!

7 comments:

Nyssa said...

I experienced the same thing over a period of 3 years....I didn't fully understand why my hair was thinning and losing length until now. Not to mention the additional weight gain. I switched from Loestrine to Yaz last year, only to stop taking it a few months ago because of the recalls. When it comes to birth control- damned if you do, damned if you don't!

KinkyCurlyCoolChick said...

How long did it take your hair to thicken back up?

I am thankful for my weaves right about now. When I look at pics of my hair before I want to cry. No more birth control for me EVER!

hypnotic said...

I am using Loestrin, my gyno claims weight gain wouldn't happen because it's a low dose. However it did and honestly I am OK with it for now. I am going to try to work out harder to combat it, I am sure my love of sweets don't help. As far as my hair I haven't noticed a major difference. But you never know. I also read crazy stuff about Yaz. Breakthough bleeding is prevalent with Loestrin mine eventually stopped.

Leone said...

I have been using natural shampoo for more than 2 months and I must tell you all that it has not only stopped hair thinning but have actually stimulated very tiny hair growth at my balding forehead. I am so happy that I came across this wonderful product!

Alexa said...

Hello,

forzest said...

The normal cycle of hair growth lasts for 2 to 3 years. Each hair grows approximately 1 centimeter per month during this phase. Many women notice hair loss after 3 month they've had a baby. This loss is also related to hormones. During pregnancy, high levels of certain hormones cause the body to keep hair that would normally fall out. When the hormones return to pre-pregnancy levels, that hair falls out and the normal cycle of growth and loss starts again.

Regards
bimatoprost

online viagra generic said...

Hey,
Really this is amazing information about "Birth Control and Hair Loss" issues in women's. I hope that this articles would be very helpful to every women. Thanks for the share..... Great blog.... just do posting regularly.

Thanks!